All Journal Entries Journals

Withdrawal

Dec 25, 2008 - 5 comments

Originally Posted by OmarLittle  
Here 's what I do: (I'm actually starting the process as we speak)

1.the day before I run out a few hours before i go to bed, i take my last dose.
2. I then proceed to sleep for as long as possible
3. when I wake up, I can pop a suboxone immedietly. I also dose on immodium(half a bottle or more), ibuprofen (the best otc painkiller) and maybe a benzo (your choice).

this takes away the first wave of WD, which i find is the most nerve wrecking part. After a day or two, you get used to it (if that's possible) and you start making progress (time is the enemy here).

HOT BATHS!!!! they are crucial during wd's. if you don't have a bath, a shower is ok. It is the most soothing thing during wd's, period. it really makes a HUGE difference. And after the bath, depending on how long and hot it was, you will feel pretty damn good for about 30 min.

Insomnia: This is one of the worst symptoms of WD. If you have bad wd, you probably won't be able to sleep for more than a half hour at a time. THE WORST THING YOU CAN DO IS TRY AND FORCE YOURSELF TO SLEEP AND GET UPSET THAT YOU CAN'T. Just go with the flow, and realize that sleep just isn't going to happen. If you can do that, it helps your mindframe. You will sleep eventually (and it's bliss when you do).

During the WD period, you'll be in pain, and bored. Read books, watch TONS of good movies, and force yourself to EXERCISE!!!!It releases natural endorphins and such. It will make you feel ALOT better (the harder you workout, the better you feel). I personally can't workout until after day 3. Play video games. MUSIC helps soooo much. It feeds the soul and lifts the spirit (it really does help). Distract yourself, try to enjoy yourself. When you are in wd, you learn to appreciate simpe pleasures. Another biggie, is having a close friend or family member spend alot of time with you. This first time I wd'd (which was pretty bad), my BFF stayed at my house for a couple days. I would not have gotten through it without him. The companionship is crucial ( some say love is nature's strongest painkiller...).

That's my experience on WD, and I'm a veteren of sorts. It's *****, but it only lasts a week, and in the quest for sobreity, it's actually the easy part. The hard part is adjusting to life without that sweet sweet junk. (which isn't so sweet once you've felt the agony of acute withdrawal).

P.S: searching about wd and reading all these horror stories and people complaining and listing their pain in detail just makes thigs worse. It feeds the "WD Monster" in your head, making things seem worse than they are. It's very, very bad for morale. Also, reading about drugs will make you crave them during wd (or at least think about them). The goal is to ignore and cope with cravings.

GOOD LUCK AND GODSPEED

Comments
Post a Comment
584512 tn?1301271985
by joangy, Jan 25, 2009
This is soooo helpful and so acurate!! Thanks for the advise!

Avatar universal
by youcandoit1980, Apr 09, 2009
i have been using heroin,methadone,buprenorphine and suboxone for 10 years and have tried getting off all of those countless times and failed every single time until recently when i very,very slowly tapered down from 3mg sub to 1mg over 6 months,then over the final month i went down from 1mg to .5mg and then to .25mg the last few days.
i lasted 9 days before i was feeling depressed and crappy and went and got a few more suboxone pills and started taking .25mg each day again for 3 weeks and i stopped again about a weekk ago and i feel fantastic!

after 10 years of opiate addiction hell i think i have finally done it,the only side effects are trouble getting to sleep and not sleeping perfectly but not bad either.
a few chills now and then,and my bones ached very slightly now and then on the 3rd and 4th day but only very minor.

so my advice,which comes from 10 years of trying to withdraw from opiates is to taper very,very slowly and get down to the lowest dose you can,i was taking crumbs basically for the last few weeks which was roughly .25mg.
and if you quit the sub from .25mg and feel like it`s too hard after a few days or a week you can go back on the .25mg for a week or 2 or even months if you want and try again.
don`t be too hard on yourself thinking you must not take another piece,just do your best and remember it takes time and there is no 1 perfect way of doing it.
TAKE YOUR TIME AND DO IT YOUR WAY,listen to your body and don`t be too hard on yourself and you can do it.!

but remember,taper very slowly and get down to the lowest possible dose you can and stay on that dose (i reccommend .25mg,or go even lower if you like,it`s up to you,take crumbs if you wish)for as long as you like.

good luck and don`t give up or be too hard on yourself.

ps.i also started taking zoloft anti-depressant about a month before i quit the sub and i think it has helped me not feeling depressed the past few weeks.


879267 tn?1240356681
by CeeCee95, Apr 21, 2009
Gee This is this type of solutions I need to hear...I had to share this with my husband who has been sober for 20 yrs he and my AA sponser and GOD are my support.... Hey Traycee thanks hope to spent many hours with you in the next few weeks...GodBless CEECEE95

Avatar universal
by Nancywantstosleep, Oct 04, 2016
I was prescribed methadone 20 mg a day 13 years ago for the pain of fibromyalgia.  I never upped the dose, never abused it in any way.  I was prescribed ranitidine in mid-August for a pooiible gastric ulcer.  From the first night after taking it, I have not slept more than 2 hours a night.  Three days went by before I realized I had not taken any methadone.  All was well until 86 hours off ot when the RLS started really ugly.  I got myself down to 2.5 mg over 4 weeks and have been without it at all for a week.  I have not slept more than 2 hours a night since the ranitidine (Zantac) fiasco.  By the way, there is literature than shows that 48% of people over 60 develop severe insomnia from Zantac and some NEVER get over it.  After 8 weeks of almost no sleep, I am a mess.  Klonopin is not woeking for the RLS and Ambien is doing nothing for sleep.  I am really worried for my health and sanity at this point with so little sleep and do not know where to turn.  I am desperate for a good night's sleep.  I even contemplate going to the ER to be admitted for anesthesia just to sleep and can hardly wait for my shoulder replacement in January as I know I will sleep then, at least for a while. Can Versed help in this situation?  I have got to sleep.   I am almost 70 and this is making a real mess of me.  Any help?  

Avatar universal
by AJStocky, Oct 04, 2016
Your so right, almost, I find the sharing and reading others success stories makes me feel less alone. Like I,m not the only one going thru this misery, which at times brings me very down. I,ve only found this forum today and it has improved my mind set. We are all different tho so what works for one may not for the other. Love your positivity tho, very uplifting. Thank you, ajstocky...

Post a Comment